Louisiana, 2025

Flash Flooding and Damaging Wind in Louisiana, June 13 to 17, 2025

June 13 to 17, 2025 · NWS LCH · 7 events in 4 counties and zones

An inverted trough moved slowly along the coast of Louisiana increasing moisture which caused heavy rain and thunderstorms over multiple days.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$181,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

An inverted trough moved slowly along the coast of Louisiana increasing moisture which caused heavy rain and thunderstorms over multiple days.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 13, 2:42 AM CST, 18 minutes earlier. Its key messages:

  • A Flash Flood watch has been posted for lower Southeast Tx and South Central LA into Saturday evening where periods of training precipitation over saturated soils are likely to occur
  • A Marginal to Slight risk of excessive rainfall has been outlined across across the forecast area
  • High rain chances will persist into this weekend; slightly lower chances early to mid next week
Area forecast discussion, Jun 13, 2:42 AM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
342 AM CDT Fri Jun 13 2025

...New SHORT TERM, LONG TERM, MARINE...

.KEY MESSAGES...

- A Flash Flood watch has been posted for lower Southeast Tx and
  South Central LA into Saturday evening where periods of training
  precipitation over saturated soils are likely to occur

- A Marginal to Slight risk of excessive rainfall has been
  outlined across across the forecast area

- High rain chances will persist into this weekend; slightly lower
  chances early to mid next week

&&

.SHORT TERM...
(Today through Sunday night)
Issued at 325 AM CDT Fri Jun 13 2025

A shallow shortwave trough is forecast to slowly lift north
through the afternoon into the Missouri Valley tonight. Locally
along the Gulf Coast, an enhanced Jet region has developed leading
to moisture convergence across the area. A low level - near
surface trough axis extending along south central LA will meander
across the forecast through this evening while lifting north with
the parent upper level trough. Scattered showers and thunderstorms
likely to increase in coverage across SETX and south central LA
during from daybreak through the early afternoon.

With warm surface temperatures and dewpoints, there will be an axis
of higher instability to lift through the area prompting a flash
flooding threat where cells with greater depth training over already
saturated soil may occur. Additionally,lowered Upshear Corfidi
vectors further substantiate a flash flood threat for lower SETX /
SWLA region through into this evening. Naturally with mostly cloudy
to overcast skies, many locations will see temperatures trend in the
low to mid 80's. However a few pockets of sunshine can easily bump
highs closer toward 90°F.

By Saturday the axis of stronger moisture convergence shifts further
east across the Mississippi Valley. This evolution in the pattern
still allows for a healthy onshore flow with a weak boundary to
waver between the coastal and marine zones throughout the afternoon.
That said, speed divergence aloft shifts north of us leaving the
environment more conditional upon colliding outflow boundary and
land / Seabreeze interactions. With a little more sunshine in the
mix, temperatures likely to hedge further toward 90°F.

Hereafter, broad high pressure across the western Atlantic into the
central Gulf persists moist onshore flow through the remainder of
the weekend which will keep scattered PoPs through the remainder of
the weekend.

&&

.LONG TERM...
(Monday through Friday)
Issued at 325 AM CDT Fri Jun 13 2025

The pattern in the long range keeps appreciable rainfall throughout
the new work week ahead as a portion of the downstream trough
becomes cutoff from the northern stream and develops a closed upper
level low hanging over the NW Gulf. As this feature appears to stall
over the region, this creates an unsettled nature to timing and
amounts of precipitation through the week. While rainfall will lean
on the above normal side of climatology temperatures will keep
closer to par to the low 90's.

&&

.AVIATION...
(06Z TAFS)
Issued at 1143 PM CDT Thu Jun 12 2025

Light winds and high clouds continue through the next few hours.
Only exception will be AEX where patchy ground fog will continue
to be possible through sunrise. For the I-10 terminals, convection
is expected to develop early, likely prior to sunrise, near the
coast and spread north. This first round of storms may be
followed by a brief lull but convection is expected to blossom
further by mid-morning particularly between I-10 and the coast.
Showers and storms will likely persist well into the afternoon,
bringing reductions in VIS, elevated winds, lower CIGs, and
frequent lightning. By the late afternoon convection should begin
to wane, tapering off completely near sunset.

&&

.MARINE...
Issued at 325 AM CDT Fri Jun 13 2025

Light to occasionally modest onshore flow and low seas will
persist through this week. Small craft should exercise caution
remains through 7AM. Elevated thunderstorm chances will linger
through the week and the upcoming weekend which may cause locally
higher winds and seas.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  88  71  91  73 /  80  20  70  20
LCH  87  76  90  76 /  80  20  60  10
LFT  88  75  90  75 /  80  20  70  10
BPT  86  76  90  76 /  80  20  50  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Saturday evening for LAZ033-044-045-055-073-
     074-141>143-152>154-241>243-252>254.

TX...Flood Watch through Saturday evening for TXZ201-261-262-515-516-
     615-616.

GM...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...17

In the hours before

Special weather statement, Jun 13, 12:29 AM CST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
129 AM CDT Fri Jun 13 2025

LAZ044-045-152-153-130645-
Upper Vermilion LA-Upper Iberia LA-Lafayette LA-Upper St. Martin LA-
129 AM CDT Fri Jun 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN IBERIA...SOUTHERN
LAFAYETTE AND NORTHEASTERN VERMILION PARISHES THROUGH 145 AM CDT...

At 129 AM CDT, Doppler radar was tracking a strong thunderstorm near
Erath, or near Abbeville, moving north at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Lafayette, Abbeville, Scott, Broussard, Youngsville, Erath, Maurice,
Jefferson Island, Ridge, and Milton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2996 9206 2997 9209 2997 9210 3018 9224
      3025 9192 2998 9193 2996 9202
TIME...MOT...LOC 0629Z 169DEG 11KT 3000 9203

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Calhoun
Special weather statement, Jun 13, 2:06 AM CST, 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
306 AM CDT Fri Jun 13 2025

LAZ044-045-130845-
Lafayette LA-Upper St. Martin LA-
306 AM CDT Fri Jun 13 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAFAYETTE AND
NORTHWESTERN ST. MARTIN PARISHES THROUGH 345 AM CDT...

At 306 AM CDT, Doppler radar was tracking a strong thunderstorm near
St. Martinville, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Lafayette, Catahoula, Breaux Bridge, St. Martinville, Broussard,
Youngsville, Henderson, Cade, Cecilia, and Parks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3016 9163 3007 9191 3007 9195 3006 9196
      3005 9198 3020 9207 3042 9187 3039 9180
TIME...MOT...LOC 0806Z 224DEG 7KT 3020 9188

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Calhoun

The radar

The Lake Charles radar (KLCH), 128 km away, was scanning. The volume nearest the first event began at 08:59 UTC.

Open the radar archive at this moment

Event by event

5 flash flood, 1 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, St. Martin

When
June 13, 3:00 AM CST
Where
St. Martin County, 1.51 mi SSE of Breaux Bridge
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
30.250, -91.890

La Rue Angelle Road blocked due to a fallen tree.

Flash Flood, Lafayette

When
June 13, 3:14 AM CST to 7:14 AM CST
Where
Lafayette County, 1.06 mi W of Billeaud to 0.78 mi ESE of Mouton
Cause
Heavy Rain
Property damage
$25,000
Reported by
Public
Coordinates
30.148, -91.948

Multiple streets in Lafayette, Youngsville, and Broussard were flooded and impassable. Water also entered several homes in the Broussard area.

Flash Flood, St. Martin

When
June 13, 6:02 AM CST to 7:02 AM CST
Where
St. Martin County, 1.79 mi W of Cade to 2.14 mi SW of Cade
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
30.080, -91.930

A few streets around Cade were temporarily closed due to high water.

Flash Flood, Iberia

When
June 13, 7:58 AM CST to 9:58 AM CST
Where
Iberia County, 1.79 mi W of Morbihan to 0.45 mi WNW of Olivier
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
30.030, -91.800

Multiple streets were flooded in New Iberia and one home flooded with a couple inches of water.

Flash Flood, Calcasieu

When
June 13, 10:42 AM CST to 12:42 PM CST
Where
Calcasieu County, 2.12 mi NNW of Goss to 1.16 mi ENE of Brimstone
Cause
Heavy Rain
Property damage
$50,000
Reported by
Public
Coordinates
30.327, -93.167

Numerous streets in Lake Charles, Moss Bluff, and Westlake flooded and closed with multiple vehicles flooded. A few homes flooded in Westlake after 6.34 inches of rain in 1.5 hours.

Lightning, Lafayette

When
June 14, 1:15 PM CST
Where
Lafayette County, 1.38 mi WNW of Billeaud
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
30.160, -91.950

Lightning struck a home and started a fire on Janin Road near Emancipation Drive in Broussard.

Flash Flood, Iberia

When
June 17, 8:45 AM CST to 9:45 AM CST
Where
Iberia County, 0.91 mi E of Independent to 1.22 mi ENE of Independent
Cause
Heavy Rain
Reported by
Public
Coordinates
30.030, -91.835

Multiple streets around New Iberia were flooded from heavy rain.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1276450, 1276446, 1276447, 1276448, 1276449, 1276451, 1276452.